Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 35, NWS New York, NY

March 23, 2011

NWS New York, NY issued this small craft advisory at Mar 23, 2011, 3:41 AM EDT. It took effect at Mar 23, 2011, 8:00 PM EDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2011, 3:41 AM EDT (07:41 UTC)
In effect from
Mar 23, 2011, 8:00 PM EDT
Expired
Mar 25, 2011, 10:52 AM EDT
In force
39 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

485 
WHUS71 KOKX 230741
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
341 AM EDT WED MAR 23 2011

...GUSTY WINDS AND SEAS TONIGHT AND THURSDAY...

ANZ350-353-355-232100-
/O.NEW.KOKX.SC.Y.0035.110324T0200Z-110324T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
341 AM EDT WED MAR 23 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EDT
THURSDAY. 

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK
  POINT NY OUT 20 NM.

* WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS/WAVES...4 TO 7 FT.

* TIMING...TONIGHT AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
8 follow-up statements
958 
WHUS71 KOKX 231929
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
329 PM EDT WED MAR 23 2011

...GUSTY WINDS AND ROUGH SEAS TONIGHT AND THURSDAY...

ANZ350-353-355-240900-
/O.EXT.KOKX.SC.Y.0035.110324T0000Z-110325T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
329 PM EDT WED MAR 23 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
6 AM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING
TO 6 AM EDT FRIDAY. 

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK 
  POINT NY OUT 20 NM. 

* WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS/WAVES...SEAS ON THE OCEAN WILL BUILD TO 4 TO 7 FT
  TONIGHT...THEN GRADUALLY SUBSIDE THURSDAY AND THURSDAY NIGHT.

* TIMING...TONIGHT AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
843 
WHUS71 KOKX 240054
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
854 PM EDT WED MAR 23 2011

...GUSTY WINDS AND ROUGH SEAS TONIGHT AND THURSDAY...

ANZ350-353-355-240900-
/O.CON.KOKX.SC.Y.0035.000000T0000Z-110325T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
854 PM EDT WED MAR 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY. 

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK 
  POINT NY OUT 20 NM. 

* WINDS...NORTH 15 TO 20 KT WITH GUSTS TO AROUND 25 KT.

* SEAS/WAVES...5 TO 7 FT TONIGHT. SEAS WILL GRADUALLY SUBSIDE
  THURSDAY AND THURSDAY NIGHT.

* TIMING...TONIGHT AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JMC
504 
WHUS71 KOKX 240359
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1159 PM EDT WED MAR 23 2011

...GUSTY WINDS AND ROUGH SEAS INTO THURSDAY...

ANZ350-353-355-241200-
/O.CON.KOKX.SC.Y.0035.000000T0000Z-110325T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1159 PM EDT WED MAR 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY. 

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK 
  POINT NY OUT 20 NM. 

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS/WAVES...5 TO 7 FT OVERNIGHT. SEAS WILL GRADUALLY SUBSIDE
  THURSDAY AND THURSDAY NIGHT.

* TIMING...TONIGHT AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT
708 
WHUS71 KOKX 240848
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
448 AM EDT THU MAR 24 2011

...GUSTY WINDS AND ROUGH SEAS ON THE OCEAN THROUGH TONIGHT...

ANZ350-353-355-242100-
/O.CON.KOKX.SC.Y.0035.000000T0000Z-110325T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
448 AM EDT THU MAR 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY. 

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK 
  POINT NY OUT 20 NM. 

* WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...5 TO 7 FT...SUBSIDING TO 3 TO 5 TONIGHT.

* TIMING...THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
937 
WHUS71 KOKX 241929
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
329 PM EDT THU MAR 24 2011

...GUSTY WINDS AND ROUGH SEAS ON THE OCEAN THROUGH TONIGHT...

ANZ350-353-355-250845-
/O.CON.KOKX.SC.Y.0035.000000T0000Z-110325T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
329 PM EDT THU MAR 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY. 

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK 
  POINT NY OUT 20 NM. 

* WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 20 KT.

* SEAS/WAVES...5 TO 7 FT...SUBSIDING TO 3 TO 5 FT LATE TONIGHT.

* TIMING...THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
643 
WHUS71 KOKX 250219
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1019 PM EDT THU MAR 24 2011

...GUSTY WINDS AND ROUGH SEAS ON THE OCEAN THROUGH TONIGHT...

ANZ350-353-355-251000-
/O.CON.KOKX.SC.Y.0035.000000T0000Z-110325T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1019 PM EDT THU MAR 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY. 

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK 
  POINT NY OUT 20 NM. 

* WINDS...NORTHWEST 10 TO 15 KT...OCCASIONAL GUSTS UP TO 20 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
946 
WHUS71 KOKX 250734
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
334 AM EDT FRI MAR 25 2011

...ROUGH OCEAN SEAS THIS MORNING...

ANZ350-353-355-251500-
/O.EXT.KOKX.SC.Y.0035.000000T0000Z-110325T1500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
334 AM EDT FRI MAR 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. 

* SEAS...3 TO 6 FT...WITH A LONG PERIOD EASTERLY SWELL. HIGHEST
  SEAS EAST.

* TIMING...THIS MORNING. THE ADVISORY MAY NEED TO BE EXTENDED INTO
  THIS AFTERNOON IF SWELLS ARE SLOWER TO SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS
TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD
SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. 
IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING
AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

GOODMAN
444 
WHUS71 KOKX 251452
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1052 AM EDT FRI MAR 25 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

.SEAS WILL CONTINUE TO SLOWLY SUBSIDE TODAY.

ANZ350-353-355-251600-
/O.CAN.KOKX.SC.Y.0035.000000T0000Z-110325T1500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1052 AM EDT FRI MAR 25 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SEAS ON THE OCEAN ARE JUST BELOW 5 FT AND ARE EXPECTED TO REMAIN
BELOW 5 FT THROUGH THE REST OF THE DAY ALONG WITH A DIMINISHING
EASTERLY SWELL.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 23, 3:00 AM EDT, 41 minutes earlier.

Area forecast discussion, Mar 23, 3:00 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
300 AM EDT WED MAR 23 2011

.SYNOPSIS...
A HIGH PRESSURE RIDGE OVER THE AREA WILL WEAKEN TODAY AS LOW
PRESSURE ENTERS THE OHIO VALLEY. THE LOW WILL REDEVELOP OFF THE
DELMARVA COAST LATE THIS AFTERNOON INTO TONIGHT...AND THEN PASS WELL
TO THE EAST ON THURSDAY. HIGH PRESSURE WILL BUILD IN THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
PER TEWR/TJFK RADARS...PRECIP HAD SPREAD INTO MOST OF NYC AND NEARBY
SECTIONS OF NORTHEAST NJ AND NASSAU COUNTY AS OF 2 AM...WITH INITIAL
RAIN CHANGING QUICKLY TO SNOW AS DYNAMIC COOLING ALOFT AND LATENT
HEAT ABSORPTION BY THE INITIALLY MELTING PRECIP CRASHES SFC TEMPS
FROM THE UPPER 30S/LOWER 40S TO AT OR JUST ABOVE FREEZING. THIS BAND
WILL SLOWLY SPREAD NORTHEAST OVERNIGHT INTO THE LOWER HUDSON
VALLEY...SW CT AND WESTERN LONG ISLAND OVERNIGHT.
FARTHER NORTHEAST... EXPECT MOSTLY CLOUDY SKIES OVERNIGHT.

OVERNIGHT LOWS WILL GENERALLY RANGE FROM THE UPPER 30S FOR
CENTRAL/EASTERN LONG ISLAND...TO THE MID 30S FOR NYC METRO AND
COASTAL SECTIONS...TO NEAR 30 FOR MOST INLAND LOCATIONS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
A SURFACE LOW CURRENTLY OVER THE CENTRAL PLAINS WILL CONTINUE TO
PUSH NORTHEASTWARD TONIGHT...THEN START TO ROTATE EAST-SOUTHEASTWARD
AROUND A POLAR VORTEX TAKING SHAPE OVER SOUTHEAST CANADA. THIS
WILL SET THE LOW ON A TRAJECTORY TO AFFECT THE TRI-STATE AREA
WEDNESDAY THROUGH EARLY THURSDAY.

TWO MAIN ISSUES RIGHT NOW ARE THE TRACK OF THE SURFACE LOW AND
THERMAL PROFILES. GFS CONTINUES TO BE A WARM AND NORTHERN OUTLIER
WITH THIS SYSTEM...WHILE THE NAM CONTINUES TO BE COLDER AND
FURTHER SOUTH. HIGHEST CONFIDENCE RIGHT NOW IS WITH THE
SREF/EURO/GFS ENSEMBLE MEAN SOLUTIONS...WHICH TAKE THE SURFACE LOW
PASSING THROUGH THE DELMARVA. ONE CONCERN IN REGARDS TO BUFKIT
SOUNDINGS...THE AMOUNT OF MOISTURE IS NOT OPTIMAL IN THE SNOW
GROWTH REGION TO LEAD TO WIDESPREAD HEAVY SNOWS...AS DRY MID-LEVEL
AIR MOVES INTO THE AREA WEDNESDAY.

ONE THING FOR SURE IS THAT THERE WON'T BE MUCH IN THE WAY OF UPPER
FORCING TO COUPLE WITH THE PROGGED LOW TO MID LEVEL FRONTOGENESIS.
THE MAIN 500 MB TROUGH ROTATING AROUND THE POLAR VORTEX WILL BE
POSITIVELY TILTED AND SLOWLY GETTING ABSORBED BY THE VORTEX. H3-5 F
VECTOR CONVERGENCE LOOKS TO BE MARGINAL. SO FORCING WILL BE PROVIDED
BY WARM AIR ADVECTION NORTHEAST OF THE SURFACE LOW...AND MODELS ARE
HINTING AT SOME LOW-LEVEL FRONTOGENESIS WEDNESDAY TO ENHANCE SNOW OR
RAIN RATES. CURRENT MODEL DISCREPANCIES ARE MAKING IT TOO
DIFFICULT TO PINPOINT WHERE AND WHEN THIS BANDING WILL DEVELOP.

AS FOR PRECIP TYPE...TEMPS ALOFT WILL BE COLD ENOUGH FOR SNOW WITH
THE ONSET OF PRECIP OVER MOST AREAS. BOUNDARY LAYER TEMPS WILL ALSO
DRIVE PRECIP TYPE. WARMING OCCURS DURING THE DAY AS MORNING
NORTHEASTERLY WINDS TRANSITION TO EAST-SOUTHEASTERLY WINDS BY
AFTERNOON. FOR NOW CONFIDENCE IS HIGH THAT THERE WILL BE BOTH RAIN
AND SNOW OVER THE CWA...ISSUE IS HOW MUCH OF BOTH. PORTIONS OF THE
LOWER HUDSON VALLEY AND INTERIOR CT MAY STAY ALL SNOW FOR MUCH OF THE
EVENT...WHILE AREAS TO THE SOUTH MAY ONLY EXPERIENCE A COUPLE HOURS
OF SNOW BEFORE TRANSITIONING TO RAIN OR A RAIN/SNOW MIX FOR THE
REMAINDER OF THE DAY. SOME SLEET CAN ALSO BE EXPECTED TO MIX IN WITH
RAIN AND SNOW LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT...BUT NO
SIGNIFICANT ICE ACCUMULATIONS ARE EXPECTED.

SO FOR NOW...WILL ISSUE WINTER STORM WARNINGS FOR ORANGE COUNTY AND
WESTERN PASSAIC WHERE 4 TO 7 INCHES ARE EXPECTED...WITH HIGHER
AMOUNTS POSSIBLE OVER HIGH ELEVATIONS. WINTER WEATHER ADVISORIES
HAVE BEEN ISSUED FOR PORTIONS OF NORTHEAST NEW JERSEY...THE LOWER
HUDSON VALLEY...AND INTERIOR SOUTHWEST CONNECTICUT...FOR 2 TO 5
INCHES OF SNOW. UP TO AN INCH IS POSSIBLE OVER NYC AND LONG
ISLAND...WHERE PRECIP WILL MOSTLY BE IN THE FORM OF RAIN. PRECIP
WILL END EARLY THURSDAY AS THE SFC LOW PUSHES OUT TO SEA.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
JUST SOME LEFTOVER SNOW SHOWERS ARE EXPECTED ON THURSDAY AS LOW
PRESSURE DEPARTS. AS THE LOW DEPARTS THURSDAY NIGHT...HIGH PRESSURE
IS EXPECTED TO BUILD INTO THE REGION. MEANWHILE...ZONAL FLOW ALOFT
WILL SET UP AND REMAIN OVER THE AREA THROUGH MUCH OF THE LONG TERM
PERIOD.

TWO AREAS OF LOW PRESSURE ARE EXPECTED TO TAKE TRACKS ACROSS THE
COUNTRY PASSING JUST SOUTH OF LONG ISLAND. THE FIRST ONE TRACKS
SOUTH OF THE AREA SUNDAY AND SUNDAY NIGHT...FOLLOWED BY ANOTHER LOW
ON TUESDAY INTO WEDNESDAY. FOR NOW...WE ARE EXPECTING THE CWA TO
REMAIN DRY...HOWEVER A NORTHWARD TRACK IN ANY OF THESE LOWS MAY
RESULT IN PRECIPITATION OVER THE AREA THROUGH THESE TIME PERIODS.

TEMPERATURES THROUGH THE EXTENDED WILL BE BELOW NORMAL WITH HIGHS IN
THE LOWER AND MIDDLE 40S EXPECTED. OVERNIGHT LOWS ARE EXPECTED TO
FALL INTO THE TEENS AND 20S.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
LOW PRESSURE ENTERING THE OHIO VALLEY WILL REDEVELOP OFF THE
DELMARVA COAST LATE THIS AFTERNOON INTO TONIGHT. BAND OF PRECIP
ASSOCIATED WITH ITS LEADING WARM FRONT HAS DEVELOPED OVER THE NYC
METRO AREA...WITH INITIAL LIGHT RAIN AND MVFR CIGS QUICKLY CHANGING
OVER TO LIGHT SNOW WITH IFR CONDITIONS LATE TONIGHT...AND LASTING
INTO MOST OF THE MORNING. THIS BAND WILL GRADUALLY SPREAD NE TO THE
REMAINING TERMINALS TOWARD DAYBREAK...BUT NOT REACHING KGON UNTIL
EARLY AFTERNOON.

GENERALLY MEDIUM TO HIGH CONFIDENCE IN DEVELOPING IFR/LIFR
CONDITIONS IN PRECIP THIS AFTERNOON/TONIGHT. PRECIP TYPE CONFIDENCE
DURING THIS TIME FRAME HOWEVER RANGES FROM HIGH AT KSWF/KHPN WHICH
SHOULD BE ALL SNOW...TO MEDIUM FOR KBDR/KGON WHICH ARE LIKELY TO
REMAIN SNOW BUT COULD CHANGE OVER TO A SNOW/RAIN MIX FOR A TIME THIS
AFTERNOON...TO LOW FOR THE REMAINING TERMINALS INCLUDING NYC
METRO...WHERE IT REMAINS MORE UNCERTAIN TO WHAT DEGREE MILDER
EASTERLY FLOW WILL MANAGE TO CHANGE PRECIP OVER TO RAIN.

AS FOR ACCUMULATION...BY EVENING KSWF SHOULD SEE UP TO 2 INCHES...
WHILE REMAINING TERMINALS SEE LESS THAN AN INCH. THE BULK OF THE
ACCUMULATING SNOW SHOULD OCCUR TONIGHT...WITH KSWF PICKING UP A
TOTAL OF CLOSE TO 7 INCHES...KHPN/KBDR/KGON 2-3 INCHES...AND NYC
METRO AND LONG ISLAND TERMINALS UP TO A SLUSHY INCH AT MOST.

OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
LATE TONIGHT...SUB-VFR CONDITIONS EXPECTED...WITH EITHER A SNOW/RAIN
MIX OR ALL SNOW AT THE NYC METRO TERMINALS...AND ALL SNOW FARTHER
NORTH/EAST.
THU...SUB-VFR POSSIBLE IN RAIN/SNOW. IMPROVEMENT TO VFR POSSIBLE
LATE DAY INTO THE EARLY EVENING.
FRI...VFR. GUSTY NW WINDS.
SAT...VFR.
SUN...MAINLY VFR. SLIGHT CHANCE OF LIGHT SNOW AND/OR RAIN.

&&

.MARINE...
RIDGE OF HIGH PRESSURE PASSES ACROSS WATERS OVERNIGHT AS NLY WINDS
VEER AROUND TO THE EAST BY DAYBREAK. SFC LOW PRESSURE OVER THE OHIO
VALLEY TRACKS EAST ON WEDNESDAY TO OFF THE MID ATLANTIC COAST BY
EVENING. THIS WILL PLACE THE WATERS IN A STRENGTHENING EASTERLY
FLOW. MARGINAL SCA WIND GUSTS WILL DEVELOP ON THE OCEAN WATERS IN
THE EVENING...BUT JUST BELOW CRITERIA ELSEWHERE. ADDED 1 TO 2 FT TO
WAVEWATCH GUIDANCE WED AFT/NIGHT FOR THE OCEAN TO ACCOUNT FOR A
STRONGER FORECAST OF EAST WINDS THAN THAT USED BY THE MODEL. THIS
WILL PUT SEAS AROUND 5 FT ON THE OCEAN WATERS WED NIGHT. SCA IS
LIKELY TO BE ISSUED WEDNESDAY MORNING.

MARGINAL SCA WINDS AND SEAS CONTINUE ON THE OCEAN WATERS THU BEHIND
THE DEPARTING LOW. ONCE AGAIN...WINDS LOOK TO BE JUST BELOW CRITERIA
FOR THE REMAINING WATERS. HIGH PRESSURE BUILDS EAST FROM THE OHIO
VALLEY AND GREAT LAKES THURSDAY NIGHT INTO FRIDAY WITH GRADUALLY
DIMINISHING WINDS AND SEAS.

&&

.HYDROLOGY...
LIQUID EQUIVALENT QPF BETWEEN 1/2 AND 1 INCH EXPECTED FOR THE
HYDROLOGIC SERVICE AREA THROUGH THURSDAY. NO HYDROLOGIC PROBLEMS
EXPECTED AS PRECIP WILL BE MAINLY SNOW OR A RAIN/SNOW MIX. DRIER
WEATHER IS EXPECTED TO FOLLOW WITH GRADUAL MELTING OF ANY SNOW AS
TEMPERATURES CLIMB INTO THE 40S FOR DAYTIME HIGHS.

&&

.TIDES/COASTAL FLOODING...
THERE CONTINUES TO BE THE POTENTIAL FOR MINOR COASTAL FLOODING LATE
TONIGHT ACROSS WESTERN LI SOUND...NEW YORK HARBOR...AND THE SOUTH
SHORE BAYS OF WESTERN LI...WITH MUCH HIGHER CONFIDENCE FOR LATE
WEDNESDAY NIGHT.

HIGH PRESSURE MOVING ACROSS THE AREA TONIGHT SHOULD LIMIT ANY SURGE
TO NEAR ZERO DEPARTURES...WITH A BACKGROUND ANOMALY OF A FEW TENTHS
OF A FOOT. WITH SOME LOCATIONS ONLY NEEDING ABOUT HALF A FOOT TO
REACH MINOR COASTAL FLOOD BENCHMARKS...WATER LEVELS WILL BE CLOSE
TONIGHT. PREFERENCE AT THIS TIME IS TO ONLY GO WITH A COASTAL FLOOD
STATEMENT INDICATING THE POTENTIAL FOR LOCALIZED MINOR COASTAL
FLOODING...WITH MOST LOCATIONS NOT EXPECTED TO EXCEED MINOR
BENCHMARKS.

THE MORE LIKELY SCENARIO FOR COASTAL FLOODING WILL BE TOMORROW NIGHT
WITH A STRONG EASTERLY FLOW AND SURGE VALUES 1 TO 1.5 FT ABOVE
NORMAL.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY FROM 6 AM WEDNESDAY TO 10 AM EDT
     THURSDAY FOR CTZ005-006.
NY...WINTER WEATHER ADVISORY FROM 6 AM WEDNESDAY TO 10 AM EDT
     THURSDAY FOR NYZ068>070.
     WINTER STORM WARNING FROM 6 AM WEDNESDAY TO 10 AM EDT THURSDAY
     FOR NYZ067.
NJ...WINTER WEATHER ADVISORY FROM 6 AM WEDNESDAY TO 10 AM EDT
     THURSDAY FOR NJZ004-103.
     WINTER STORM WARNING FROM 6 AM WEDNESDAY TO 10 AM EDT THURSDAY
     FOR NJZ002.
MARINE...NONE.

&&

SYNOPSIS...GOODMAN/SCALORA
NEAR TERM...GOODMAN
SHORT TERM...JM/SCALORA
LONG TERM...BC
AVIATION...GOODMAN
MARINE...DW
HYDROLOGY...BC
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Mar 22, 4:19 PM EDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
419 PM EDT TUE MAR 22 2011

NJZ002-NYZ067-232030-
WESTERN PASSAIC-ORANGE-
419 PM EDT TUE MAR 22 2011

...WINTER STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 10 AM EDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO SUBMIT ANY SNOWFALL TOTALS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-NJZ004-103-NYZ068>070-232030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-EASTERN PASSAIC-WESTERN BERGEN-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
419 PM EDT TUE MAR 22 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 10 AM
EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO SUBMIT ANY SNOWFALL TOTALS..

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007>012-NJZ006-104>108-NYZ071>075-078>081-176>179-232030-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
419 PM EDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

FOR LOCATIONS ALONG WESTERN LONG ISLAND SOUND...NEW YORK
HARBOR...AND THE SOUTH SHORE BACK BAYS OF LONG ISLAND...THERE IS A
CHANCE OF MINOR COASTAL FLOODING TONIGHT AROUND TIMES OF HIGH
TIDE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP AND TRACK SOUTH OF
LONG ISLAND WEDNESDAY NIGHT AND THURSDAY. THIS LOW WILL TAKE A
TRACK FAR ENOUGH SOUTH OF LONG ISLAND TO KEEP ENOUGH COLD AIR IN
PLACE FOR THE PRECIPITATION TO START AS A MIX OF RAIN AND SNOW
DURING THE DAY. TEMPERATURES WEDNESDAY NIGHT ARE EXPECTED TO DROP
ENOUGH FOR THE MIX OF RAIN AND SNOW TO CHANGE OVER TO ALL SNOW
WEDNESDAY NIGHT. SNOWFALL TOTALS ARE EXPECTED TO RANGE BETWEEN A
HALF AND ONE INCH...WITH MUCH OF THE ACCUMULATING SNOW ON GRASSY
SURFACES.

FOR LOCATIONS ALONG WESTERN LONG ISLAND SOUND...NEW YORK
HARBOR...AND THE SOUTH SHORE BACK BAYS OF LONG ISLAND...MINOR
COASTAL FLOODING WILL BE POSSIBLE WEDNESDAY NIGHT AROUND TIMES OF HIGH
TIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-232030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
419 PM EDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 11:14 AM EDTCoastal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more18 hr

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.